Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 24, 2013, 1:21 AM EDT for Cabell County, Lincoln County, Putnam County, West Virginia; Lawrence County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2013, 1:21 AM EDT (05:21 UTC)
- Expired
- Jul 24, 2013, 2:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Lawrence County, OH, Cabell County, WV, Lincoln County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 49 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
719
WUUS51 KRLX 240521
SVRRLX
OHC087-WVC011-043-079-240615-
/O.NEW.KRLX.SV.W.0053.130724T0521Z-130724T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
121 AM EDT WED JUL 24 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CABELL COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HUNTINGTON...
NORTHERN LINCOLN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HAMLIN...
SOUTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...PROCTORVILLE...CHESAPEAKE...
* UNTIL 215 AM EDT
* AT 118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHESAPEAKE...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ONA...TEAYS VALLEY...MILTON...HURRICANE...CULLODEN AND
BARBOURSVILLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
6 AND 42 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3854 8257 3853 8213 3848 8206 3852 8205
3852 8185 3837 8191 3816 8195 3827 8231
3829 8231 3830 8228 3833 8230 3831 8235
3840 8249 3840 8256 3842 8260
TIME...MOT...LOC 0519Z 281DEG 24KT 3843 8247
$$
081 follow-up statement
906
WWUS51 KRLX 240559
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
159 AM EDT WED JUL 24 2013
OHC087-240609-
/O.CAN.KRLX.SV.W.0053.000000T0000Z-130724T0615Z/
LAWRENCE OH-
159 AM EDT WED JUL 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IN SOUTHEAST OHIO IS CANCELLED...
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3853 8213 3848 8206 3852 8205 3852 8185
3837 8191 3816 8195 3827 8231 3829 8230
3830 8228 3833 8230 3831 8235 3832 8236
TIME...MOT...LOC 0559Z 281DEG 24KT 3838 8214
$$
WVC011-043-079-240615-
/O.CON.KRLX.SV.W.0053.000000T0000Z-130724T0615Z/
PUTNAM WV-LINCOLN WV-CABELL WV-
159 AM EDT WED JUL 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR EASTERN CABELL...NORTHERN LINCOLN AND SOUTHWESTERN PUTNAM
COUNTIES...
AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ONA...OR 8 MILES NORTHWEST OF HAMLIN...MOVING EAST AT 30
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CULLODEN...MYRA...HURRICANE...SWEETLAND...YAWKEY...GRIFFITHSVILLE AND
TEAYS VALLEY
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
21 AND 42 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3853 8213 3848 8206 3852 8205 3852 8185
3837 8191 3816 8195 3827 8231 3829 8230
3830 8228 3833 8230 3831 8235 3832 8236
TIME...MOT...LOC 0559Z 281DEG 24KT 3838 8214
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 10:21 PM EDT, 3 hours earlier.
Area forecast discussion, Jul 23, 10:21 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1021 PM EDT TUE JUL 23 2013 .SYNOPSIS... MID/UPPER DISTURBANCES AND COLD FRONT WILL BRING CHANCES FOR STORMS INTO WEDNESDAY NIGHT. HIGH PRESSURE WITH GENERALLY DRY WEATHER SHOULD PREVAIL INTO FRIDAY NIGHT. && .NEAR TERM /THROUGH WEDNESDAY/... TWEAKED POP GRIDS THIS EVENING. FRONTAL BOUNDARY STARTING TO ENTER SOUTHEAST OHIO ZONES...WITH ONGOING CONVECTION OUT AHEAD OF THE FRONT PARTICULARLY IN SOUTHEAST OHIO AND NORTHERN WV COUNTIES. SOME DECENT WIND GUSTS ASSOCIATED WITH THE CONVECTION TO THE NORTH AT TIMES...AND SOME BOWING NOTED. CKB CAME IN AT 54 MPH IN THE LAST HOUR. HAVE ISSUED SEVERAL SPSS FOR CONVECTION TO THE NORTH. SEVERE THUNDERSTORM WATCH DROPPED. PREVIOUS DISCUSSION FOLLOWS... CONDITIONS ACROSS OUR FORECAST AREA ARE CURRENTLY DRY WITH SOME SUNSHINE. HOWEVER...LATEST RADAR MOSAIC INDICATES SHOWERS AND THUNDERSTORMS HAVE BEGIN TO DEVELOP. THESE STORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE EAST WITH TIME INTO OUR WESTERN COUNTIES THIS AFTERNOON...AND THEN ACROSS THE REMAINDER OF OUR AREA THIS EVENING. IN ADDITION...A COLD FRONT WELL TO OUR NORTHWEST IS EXPECTED TO PUSH SOUTHEAST ACROSS THE REGION TONIGHT...WITH ADDITIONAL STORMS POSSIBLE. WITH THIS IN MIND...WILL CONTINUE LIKELY POPS FOR THIS EVENING AND TONIGHT FROM PREVIOUS FORECAST. HIGH PRESSURE WILL THEN BUILD IN WEDNESDAY AFTERNOON...BRINGING PRECIP CHANCES TO AN END. HOWEVER...CLOUDS SHOULD BE SLOW TO BREAK AS BUFKIT SOUNDINGS INDICATE LOW-LEVEL MOISTURE WILL REMAIN TRAPPED UNDER AN INVERSION INTO THE AFTERNOON HOURS. MODELS INDICATE AIRMASS BEHIND FRONT WILL BE COOLER THAN PREVIOUSLY THOUGHT. HAVE TWEAKED TEMPS...BOTH TODAY AND TOMORROW...DOWN A FEW DEGREES. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... COLD FRONT PUSHES FURTHER TO THE SOUTH AWAY FROM FORECAST AREA WED NIGHT AND THURSDAY WITH MODEST DRYING OF THE ATMOSPHERIC COLUMN. KEPT MENTION OF ISOLD SHOWERS OVER THE EASTERN MOUNTAINS AS RESIDUAL MOISTURE IN COMBINATION WITH ELEVATED HEAT SOURCES COULD COMBINE TO ALLOW A FEW SHOWERS TO DEVELOP. OTHERWISE DRY AND COOL SENSIBLE WEATHER WILL PREVAIL THROUGH THE PERIOD. WITH BUILDING HIGH AND SUBSIDENCE ALOFT...COUPLED WITH CLEARING SKIES AFTER FRONT PASSAGE...MADE MENTION OF PATCHY DENSE FOG FOR LATE WEDNESDAY NIGHT AND THURSDAY MORNING. FOR TEMPS...WENT MAINLY WITH BCMOS GUIDANCE VALUES WITH A BLEND INTO TO PREVIOUS FORECAST WHICH RESULTS IN TRIVIAL CHANGES TO INHERITED FORECAST. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS DIFFER HANDLING DEVELOPMENT OF UPPER GREAT LAKES TROUGH AND ASSOCIATED REMNANTS OF UPPER LOW WORKING OUT OF THE MIDWEST. GENERALLY FOLLOWED HPC GUIDANCE WITH A FEW MINOR TWEAKS TO POPS AND TEMPS. TROUGH BEGINS SHIFTS EASTWARD MONDAY AND TUESDAY FLOW BECOMES MORE ZONAL ACROSS THE OH VALLEY. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... 00Z WEDNESDAY THRU 00Z THURSDAY... MAINLY VFR CONDITIONS EXCEPT FOR BRIEF MVFR CONDITIONS IN SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS SOUTHEAST OHIO...EASTERN KENTUCKY...AND NORTHERN AND CENTRAL WV. A COLD FRONT IS THEN EXPECTED TO PUSH SOUTHEAST BETWEEN 06Z AND 15Z. EXPECT WINDS WILL SWITCH TO THE N/NW AND CIGS WILL LOWER TO IFR GENERALLY BETWEEN 06-14Z WITH WITH THE PASSAGE OF THE COLD FRONT. IN ADDITION...SOME MVFR/IFR VSBYS IN BR/F ARE POSSIBLE IN FAVORED RIVER VALLEY LOCATIONS BETWEEN 03Z AND 13Z. CONDITIONS WILL RETURN TO VFR AFTER 15Z AREA WIDE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: UNCERTAINTY IN DEVELOPMENT OF IFR CIGS OVERNIGHT EXISTS...AS WELL AS COVERAGE OR INTENSITY OF ANY RIVER VALLEY FOG. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 07/24/13 UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 CRW CONSISTENCY H H H M M M H H M H H H HTS CONSISTENCY H H H M M M M H H M M H BKW CONSISTENCY H H H H H H H H H L M H EKN CONSISTENCY H M M M M H M H L H M H PKB CONSISTENCY H H H M M M M H M L L H CKB CONSISTENCY H H H H M M H M M H M H AFTER 00Z THURSDAY... IFR OR WORSE FOG POSSIBLE WEDNESDAY NIGHT AND THURSDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/KMC NEAR TERM...JSH/SL SHORT TERM...KMC LONG TERM...KMC AVIATION...SL
Hazardous weather outlook, Jul 23, 11:16 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1116 PM EDT TUE JUL 23 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-250330- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1116 PM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM
In the hours before
Local storm report, Jul 23, 10:12 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1012 PM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 1 SW MCCONNELSVILLE 39.65N 81.85W
07/23/2013 MORGAN OH 911 CALL CENTER
COUNTY RD 11...CREEK CURRENTLY OUT OF BANKS AND OVER
ROAD
&&
EVENT NUMBER RLX1300831
LZLocal storm report, Jul 23, 10:15 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 PM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 1 SW MCCONNELSVILLE 39.65N 81.85W
07/23/2013 MORGAN OH 911 CALL CENTER
MUMMY RD...COUNTY RD 62...CREEK CURRENTLY OUT OF BANKS
AND OVER RD.
&&
EVENT NUMBER RLX1300832
LZLocal storm report, Jul 23, 10:19 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 PM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST CLARKSBURG 39.28N 80.33W
07/23/2013 M54 MPH HARRISON WV PUBLIC
WIND GUST OF 54MPH MEASURED BY CKB ASOS
&&
EVENT NUMBER RLX1300833
LZSpecial weather statement, Jul 23, 10:44 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1044 PM EDT TUE JUL 23 2013
WVZ030-031-039-040-047-240345-
BARBOUR WV-HARRISON WV-LEWIS WV-RANDOLPH WV-UPSHUR WV-
1044 PM EDT TUE JUL 23 2013
...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...LEWIS...RANDOLPH...
SOUTHEASTERN HARRISON AND UPSHUR COUNTIES...
AT 1038 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
13 MILES SOUTHEAST OF GRAFTON TO 9 MILES NORTH OF BUCKHANNON TO 7
MILES NORTHEAST OF GLENVILLE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR HORNER...LORENTZ...VOLGA...AND HODGESVILLE
AROUND 1050 PM...SAND RUN...OVERHILL...MONTROSE...AND BUCKHANNON
AROUND 1100 PM...WALKERSVILLE AND IRELAND AROUND 1110 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
84 AND 108.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3892 7937 3893 7944 3889 7951 3878 7950
3873 7955 3869 7974 3874 7978 3867 7982
3860 8011 3880 8049 3885 8049 3886 8058
3901 8072 3906 8072 3928 7985 3923 7980
3913 7983 3904 7977 3897 7936 3894 7935
12Special weather statement, Jul 23, 11:11 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1111 PM EDT TUE JUL 23 2013
OHZ083-240400-
JACKSON OH-
1111 PM EDT TUE JUL 23 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JACKSON COUNTY...
AT 1108 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
WAVERLY...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR PETERSBURG AROUND 1140 PM...MABEE AROUND 1150
PM AND OAK HILL AROUND MIDNIGHT.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3907 8280 3904 8243 3884 8245 3885 8257
3884 8258 3884 8259 3886 8277 3894 8276
3894 8279 3895 8281
12Special weather statement, Jul 24, 1:06 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
106 AM EDT WED JUL 24 2013
KYZ102-103-105-OHZ086-087-WVZ005>007-013-014-240600-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-LAWRENCE OH-LAWRENCE KY-
LINCOLN WV-MASON WV-PUTNAM WV-WAYNE WV-
106 AM EDT WED JUL 24 2013
...A LINE OF THUNDERSTORMS WITH STRONG WIND GUSTS WILL AFFECT
BOYD...CABELL...NORTHERN LAWRENCE...NORTHERN WAYNE...NORTHWESTERN
LINCOLN...PUTNAM...SOUTHEASTERN CARTER...SOUTHERN GALLIA...SOUTHERN
LAWRENCE AND SOUTHERN MASON COUNTIES...
AT 100 AM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WITH STRONG
WIND GUSTS WAS LOCATED OVER THE TRI STATE AREA ALONG THE OHIO
RIVER...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR CATLETTSBURG...KENOVA...SOUTH POINT...AND
DURBIN AROUND 110 AM...CEREDO...BURLINGTON...BURLINGTON...AND
LOCKWOOD AROUND 115 AM...CENTERVILLE AROUND 120 AM AND HUNTINGTON
AROUND 125 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 177 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 41
IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3838 8283 3837 8282 3844 8277 3875 8238
3864 8172 3807 8222 3822 8304
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:42 PM EDT | Special Weather Statement | RLX | Barbour, Taylor | 63 min |
| Jul 23, 9:46 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 59 min |
| Jul 23, 9:50 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Lewis | 55 min |
| Jul 23, 10:44 PM EDT | Special Weather Statement | RLX | Barbour, Lewis, Randolph, Upshur | 61 min |
| Jul 24, 1:06 AM EDT | Special Weather Statement | RLX | Cabell, Putnam, Wayne | 54 min |
| Jul 24, 2:09 AM EDT | Special Weather Statement | RLX | Kanawha | 66 min |
| Jul 24, 2:15 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Logan, Raleigh | 60 min |
| Jul 24, 2:59 AM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 61 min |
| Jul 24, 3:15 AM EDT | Flash Flood Warning | RLX | Boone, Lincoln, Logan, Wayne | 3 hr |
| Jul 23, 11:11 PM EDT | Special Weather Statement | RLX | Jackson | 49 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.